MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: vice president (urology).Pma/510k # ¿ exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unknown procedure an ngage nitinol stone extractor was used.The doctor was able to open the basket, but the basket would not fully close and failed to catch the stone successfully.It is unknown how the procedure was completed.The patient did not experience any adverse effects as a result of this occurrence.The patient did not require any additional procedures due to this occurrence.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, the instructions for use, and quality control data.One device was returned for investigation.Inspection of the returned device noted: the device was returned with the handle and basket formation in the closed position, with the handle in the closed position, the basket formation had a gap of approximately 3 mm, the mlla [male luer lock adapter] was tight, the collet knob was tight and secure, the support sheath was bowed, there was a kink 34 cm from the distal tip of the basket sheath, and the basket sheath was kinked at the base of the support sheath.Functional testing determined the handle actuates basket formation.A review of the device history record found no non-conformances.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: suggested handling instructions for extractors and forceps caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that would fully open, but in the closed position the basket had a gap of approximately 3mm.Multiple kinks were observe on the basket sheath.The orange support sheath was also observed to be bent.It is possible that the damage to the sheath was preventing the basket from fully closing.There is no information indicating the device was tested before use, so it could not be determined if the device functioned properly before being inserted into the scope.A definitive cause for the issue could not be determined.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 08jan2020: the 1.5mm stone they were attempting to remove was located in the kidney pelvis by a flexible ureteroscopy.A second ngage nitinol stone extractor was used to complete the procedure.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9558375
Report Number1820334-2020-00070
Device Sequence Number2641586
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)220213(10)9517460
Combination Product (Y/N)N
Initial Reporter CountryMC
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number9517460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS FLEXIBLE FIBEROPTIC URETEROSCOPE (URF-P6)